Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

Over the years

Posted by cindyp on 9/12/00 at 22:17 (028067)

I have for almost 7 years taken massive amounts of motrin, aleve,indocin, orudis, and now i am on celebrex. What kinds of effects can taking this for this long have on the digestive system and liver? If any?

Re: Over the years

Dr. Biehler on 9/13/00 at 07:54 (028076)

When taking NSAIDs long term your doctor should know about it so he can monitor any side effects that might start to happen.

Re: Over the years

Dr. Zuckerman on 9/13/00 at 19:11 (028145)

I am sure that your doctor is checking your kidney, liver for any potential problems.Massive amounts are bad for you . Even everyday ASA can be bad for you in the massive amount dosage. Have your doctor check your kidneys and liver. I am still trying to get my ankle doctor to look at your MRI. He will be back on Monday again. The only time he is ever on time is when you are on the operating table. He is good but I can't stand his lateness

Re: Over the years

cindyp on 9/13/00 at 20:53 (028157)

Well no body has done that yet. Will bring that up. But when I think about how much of that i have taken, it has been a lot. What kind of signs would tell me I may be in trouble re liver or kidneys because of this?

Re: Over the years

Dr.Zuckerman on 9/13/00 at 21:11 (028162)

I doubt if you have liver or kidney troubles. But massive dosages can and will stress the liver and kidney function. Thanks to G-d the body can repair itself even with the damage that both patient and doctor cause .

Re: Over the years

Dr. Biehler on 9/14/00 at 06:40 (028194)

Along with looking for signs and symtoms, blood tests are what is needed to monitor liver enzymes and to look for other problems. The most common symtoms is stomach upset or stomach bleeding.

Re: Over the years

Dr. Biehler on 9/13/00 at 07:54 (028076)

When taking NSAIDs long term your doctor should know about it so he can monitor any side effects that might start to happen.

Re: Over the years

Dr. Zuckerman on 9/13/00 at 19:11 (028145)

I am sure that your doctor is checking your kidney, liver for any potential problems.Massive amounts are bad for you . Even everyday ASA can be bad for you in the massive amount dosage. Have your doctor check your kidneys and liver. I am still trying to get my ankle doctor to look at your MRI. He will be back on Monday again. The only time he is ever on time is when you are on the operating table. He is good but I can't stand his lateness

Re: Over the years

cindyp on 9/13/00 at 20:53 (028157)

Well no body has done that yet. Will bring that up. But when I think about how much of that i have taken, it has been a lot. What kind of signs would tell me I may be in trouble re liver or kidneys because of this?

Re: Over the years

Dr.Zuckerman on 9/13/00 at 21:11 (028162)

I doubt if you have liver or kidney troubles. But massive dosages can and will stress the liver and kidney function. Thanks to G-d the body can repair itself even with the damage that both patient and doctor cause .

Re: Over the years

Dr. Biehler on 9/14/00 at 06:40 (028194)

Along with looking for signs and symtoms, blood tests are what is needed to monitor liver enzymes and to look for other problems. The most common symtoms is stomach upset or stomach bleeding.